Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 191, NWS Tulsa, OK

April 30, 2004Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 30, 2004, 7:53 PM CDT for Delaware County, Oklahoma. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2004, 7:53 PM CDT (00:53 UTC)
Expired
Apr 30, 2004, 9:00 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Delaware County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WUUS54 KTSA 010053
SVRTUL
OKC041-010200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 900 PM CDT

* AT 753 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15
  MILES SOUTHWEST OF JAY...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY AND
  MAYSVILLE.

HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY
INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3634 9502 3618 9499 3641 9458 3663 9483

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:40 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 30, 5:40 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
540 PM CDT FRI APR 30 2004

A VERY WEAK CAP AND SYNOPTIC SCALE DOWNWARD MOTION HAS KEEP
CONVECTION IN CHECK THUS FAR...HOWEVER UPWARD MOTION WILL BEGIN TO
INCREASE SHORTLY AND THEN INTENSIFY AFTER 03Z AS A 90 KNOT JET
SEGMENT PUNCHES OUT INTO THE CENTRAL PLAINS.

THUNDERSTORMS ARE LIKELY TO BEGIN INCREASING SOON ALONG THE COLD
FRONT THAT AT 22Z EXTENDED FROM FROM SOUTHWEST MISSOUR TO THE TULSA
METRO AREA AND ON SOUTHWEST THROUGH OKFUSKEE COUNTY.  MOISTURE
CONVERGENCE HAS BEEN THE MOST PESISTENT DURING THE PAST TWO HOURS
ALONG AN OLD ACTIVITY BOUNDARY IN EASTERN OKLAHOMA ALONG THE I-40
CORRIDOR...AND ON THE FRONT IN THE TULSA METRO AREA AND IN OTTAWA
AND CRAIG COUNTIES.

DEEP LAYER SHEAR IN THE MID 30S TO LOWER 40 KNOTS SUGGEST A MIXED
STORM MODE OF MULTICELLS...AND BRIEF SUPERCELLS.  THE BEST SHEAR AS
NEAR THE ACTIVITY BOUNDARY.  LOW-LEVEL SHEAR AND HELICTITY VALUES
ARE NOT IMPRESSIVE.

WITH TIME A HEAVY RAIN EVENT IS EXPECTED TO EVOLVE ACROSS THE REGION
WITH THE THREAT FOR FLASH FLOODING INCREASING.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES
ARZ001>002...ARZ010>011...ARZ019>020...ARZ029.

OK...FLASH FLOOD WATCH TONIGHT AND SATURDAY MORNING FOR ZONES
OKZ049...OKZ053...OKZ058...OKZ063...OKZ068>076.
Hazardous weather outlook, Apr 30, 7:05 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT FRI APR 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
705 PM CDT FRI APR 30 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
...FLOODING POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS TONIGHT...

A COMPLEX OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ALONG THE RED
RIVER ACROSS SOUTHER CENTRAL OKLAHOMA AND NORTH TEXAS. THESE STORMS
WILL CONTINUE TO MOVE SLOWLY TO THE EAST AND AFFECT EXTREME
SOUTHEAST OKLAHOMA THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE
THE MAIN THREAT.

AT 7 PM...A COLD FRONT EXTENDED FROM MIAMI TO OKEMAH TO ADA. A
SECONDARY BOUNDARY EXISTS NEAR INTERSTATE 40 IN EASTERN OKLAHOMA AND
WEST CENTRAL ARKANSAS. THESE BOUNDARIES WILL PROVIDE ANOTHER FOCUS
FOR WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THE REMAINDER OF THIS
EVENING. SHEAR IS MAXIMIZED NEAR THE SECONDARY BOUNDARY...AND STORMS
IN THIS REGION MAY BRIEFLY TAKE ON SUPERCELL CHARACTERISTICS...
PRODUCING LARGE HAIL AND DAMAGING WINDS. ELEVATED STORMS WILL
CONTINUE TO INCREASE NORTH OF THE MAIN FRONTAL BOUNDARY...AND A FEW
OF THE STRONGER CELLS MAY PRODUCE LARGE HAIL ACROSS NORTHEAST
OKLAHOMA.

THE STORMS THAT DEVELOP IN NORTHWEST TEXAS AND FAR SOUTH CENTRAL
OKLAHOMA ARE EXPECTED TO ORGANIZE INTO A LARGE CONVECTIVE COMPLEX
THIS EVENING THAT WILL THEN MOVE NORTHEAST ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS OVERNIGHT. A FEW OF THESE STORMS MAY BE
SEVERE...ESPECIALLY SOUTH OF INTERSTATE 40...WITH DAMAGING WINDS AND
LARGE HAIL UP TO QUARTER SIZE.

IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING WILL AGAIN BE A
CONCERN ACROSS SOUTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS WITH 1 TO 3 INCHES OF RAIN POSSIBLE THROUGH TONIGHT. THIS
WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS...ESPECIALLY WHERE
HEAVY RAIN AND FLOODING OCCURRED LATE LAST WEEK.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL BE ENDING SATURDAY AS THE COLD FRONT
MOVES AWAY FROM THE AREA. DRY WEATHER IS EXPECTED MONDAY THROUGH
FRIDAY AS HIGH PRESSURE PREVAILS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 30, 6:46 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT FRI APR 30 2004

OKZ070-010045-
MUSKOGEE OK-
646 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE

AT 646 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS
ACROSS FAR SOUTHERN MUSKOGEE COUTNY...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...PUMPKIN
CENTER...KEEFETON...WARNER...SUMMIT...BRAGGS AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 6:56 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
656 PM CDT FRI APR 30 2004

OKZ068-010100-
CHEROKEE OK-
656 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN CHEROKEE

AT 656 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTH OF WOODALL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WOODALL...TAHLEQUAH...
COOKSON AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.  RESIDENTS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
Special weather statement, Apr 30, 7:15 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
715 PM CDT FRI APR 30 2004

OKZ062-010115-
MAYES OK-
715 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 715 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCUST GROVE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LOCUST GROVE...ROSE...SALINA...
SPAVINAW AND LANGLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 7:31 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT FRI APR 30 2004

OKZ067-070-010115-
MUSKOGEE OK-WAGONER OK-
731 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 731 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAFT...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...JAMESVILLE AND TAFT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 7:36 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT FRI APR 30 2004

OKZ054-059-010130-
OSAGE OK-PAWNEE OK-
736 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE AND PAWNEE

AT 736 PM CDT...DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 5 MILES WEST OF BIGHEART TO 15 MILES
SOUTHWEST OF PAWNEE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...
BURBANK...PEARSONIA...BIGHEART...FORAKE R...PAWNEE...SKEDEE AND
RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 7:40 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT FRI APR 30 2004

OKZ063-010145-
DELAWARE OK-
740 PM CDT FRI APR 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 740 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF CHLOETA...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA
AND ZENA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:21 PM CDTSevere Thunderstorm WarningTSAChoctaw99 min
Apr 30, 7:22 PM CDTSevere Thunderstorm WarningTSAMayes53 min
Apr 30, 7:50 PM CDTSevere Thunderstorm WarningTSACherokee55 min
Apr 30, 8:56 PM CDTSevere Thunderstorm WarningTSARogers49 min
Apr 30, 9:05 PM CDTSevere Thunderstorm WarningTSACraig55 min
Apr 30, 9:13 PM CDTSevere Thunderstorm WarningTSAPushmataha62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.